On amoebas of algebraic sets of higher codimension

  • N. A. Bushueva
  • A. K. Tsikh


The amoeba of a complex algebraic set is its image under the projection onto the real subspace in the logarithmic scale. We study the homological properties of the complements of amoebas for sets of codimension higher than 1. In particular, we refine A. Henriques’ result saying that the complement of the amoeba of a codimension k set is (k − 1)-convex. We also describe the relationship between the critical points of the logarithmic projection and the logarithmic Gauss map of algebraic sets.


STEKLOV Institute Homology Group Complex Line Smooth Point Homological Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, Resultants, and Multidimensional Determinants (Birkhäuser, Boston, 1994).zbMATHCrossRefGoogle Scholar
  2. 2.
    M. Forsberg, M. Passare, and A. Tsikh, “Laurent Determinants and Arrangements of Hyperplane Amoebas,” Adv. Math. 151, 45–70 (2000).MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    G. Mikhalkin, “Real Algebraic Curves, the Moment Map and Amoebas,” Ann. Math., Ser. 2,151, 309–326 (2000).MathSciNetCrossRefGoogle Scholar
  4. 4.
    G. Mikhalkin and H. Rullgård, “Amoebas of Maximal Area,” Int. Math. Res. Not., No. 9, 441–451 (2001).Google Scholar
  5. 5.
    A. Henriques, “An Analogue of Convexity for Complements of Amoebas of Varieties of Higher Codimension, an Answer to a Question Asked by B. Sturmfels,” Adv. Geom. 4(1), 61–73 (2004).MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    T. Theobald, “Computing Amoebas,” Exp. Math. 11, 513–526 (2002).MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    R. Kenyon, A. Okounkov, and S. Sheffield, “Dimers and Amoebae,” Ann. Math., Ser. 2, 163, 1019–1056 (2006).MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    M. Einsiedler, M. Kapranov, and D. Lind, “Non-Archimedean Amoebas and Tropical Varieties,” J. Reine Angew. Math. 601, 139–157 (2006).MathSciNetzbMATHGoogle Scholar
  9. 9.
    B. Sturmfels, Solving Systems of Polynomial Equations (Am. Math. Soc., Providence, RI, 2002), CBMS Reg. Conf. Ser. Math. 97.zbMATHGoogle Scholar
  10. 10.
    E. K. Leinartas, M. Passare, and A. K. Tsikh, “Multidimensional Versions of Poincaré’s Theorem for Difference Equations,” Mat. Sb. 199(10), 87–104 (2008) [Sb. Math. 199, 1505–1521 (2008)].MathSciNetCrossRefGoogle Scholar
  11. 11.
    D. Yu. Pochekutov and A. K. Tsikh, “On the Asymptotics of Laurent Coefficients and Its Application in Statistical Mechanics,” Zh. Sib. Fed. Univ., Mat. Fiz. 2(4), 483–493 (2009).Google Scholar
  12. 12.
    M. Passare and A. Tsikh, “Amoebas: Their Spines and Their Contours,” in Idempotent Mathematics and Mathematical Physics: Proc. Int. Workshop, Vienna, 2003 (Am. Math. Soc., Providence, RI, 2005), Contemp. Math. 377, pp. 275–288.Google Scholar
  13. 13.
    M. M. Kapranov, “A Characterization of A-Discriminantal Hypersurfaces in Terms of the Logarithmic Gauss Map,” Math. Ann. 290, 277–285 (1991).MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    C. W. Curtis and I. Reiner, Representation Theory of Finite Groups and Associative Algebras (Interscience, New York, 1962).zbMATHGoogle Scholar
  15. 15.
    L. A. Aizenberg and A. P. Yuzhakov, Integral Representations and Residues in Multidimensional Complex Analysis (Nauka, Novosibirsk, 1979; Am. Math. Soc., Providence, RI, 1983), Transl. Math. Monogr. 58.Google Scholar
  16. 16.
    A. Andreotti and T. Frankel, “The Lefschetz Theorem on Hyperplane Sections,” Ann. Math., Ser. 2, 69, 713–717 (1959).MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    R. Bott and L. W. Tu, Differential Forms in Algebraic Topology (Springer, New York, 1982), Grad. Texts Math. 82.zbMATHGoogle Scholar
  18. 18.
    J. Leray, “Le calcul différentiel et intégral sur une variété analytique complexe (Problème de Cauchy. III),” Bull. Soc. Math. France 87, 81–180 (1959).MathSciNetzbMATHGoogle Scholar
  19. 19.
    D. Fotiadi, M. Froissart, J. Lascoux, and F. Pham, “Applications of an Isotopy Theorem,” Topology 4, 159–191 (1965).MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2012

Authors and Affiliations

  • N. A. Bushueva
    • 1
  • A. K. Tsikh
    • 1
  1. 1.Institute of MathematicsSiberian Federal UniversityKrasnoyarskRussia

Personalised recommendations